Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Why do I have cramps in my abdominal area?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
I am having a lot of cramping in my abdominal area. I was diagnosed by a urologist of having a mild case of Intesetinal cystitis. I spelled it wrong. But anyway when I become constipated my uterus wall comes through the vaginal area. Could that also cause the cramping to my bladder as well. Because I bear hard I have awful pains in my abdominal area for hours later. I believe i have two different problems going on. When the uterus falls through the vaginal area it goes right back up but the pain is pretty bad. I went to my gynecologist approximately a year ago and she told me everything was fine.
Posted Sun, 15 Apr 2012 in Abdominal Pain
Answered by Dr. Rakhi Tayal 41 minutes later

Thanks for your query.

From your description it seems that your uterus has come down a little bit may be prolapsed and whenever you put an extra pressure on your abdomen due to constipation it comes out from the vagina due to the loosening of its ligaments which were holding it tightly into the place earlier.
This downward displacement of the uterus causes the lower abdominal pain both in the bladder region as well as around it.

Only an examination by a gynecologist will help you in determining the extent of prolapse and the treatment required at this stage.

Till then for relief, avoid constipation by using laxatives so that you do not have to push too hard to pass the stool.

I hope this information has been both informative and helpful for you. If there are additional concerns, I am available for your followups.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor